Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2001, 7:29 PM EDT for Marshall County, Ohio County, West Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 21, 2001, 8:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Marshall County, WV, Ohio County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:40 PM EDT | Thunderstorm Wind | Moundsville, WV | Thunderstorm winds downed several trees. |
| Jun 21, 7:45 PM EDT | Thunderstorm Wind | Wheeling, WV | Thunderstorm winds downed several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 212330 SVRPBZ WVC051-069-220030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 729 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA OHIO COUNTY IN WEST VIRGINIA * UNTIL 830 PM EDT * AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCMECHEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BETHLEHEM AT 735 PM... NEAR TRIADELPHIA AT 740 PM... <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:00 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 4:00 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 400 PM EDT THU JUN 21 2001 UPDATING FOR SPC WATCH. INSTABILITY FROM YESTERDAY STILL IN PLACE OVER CWA BRINGING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. STORMS TONIGHT COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL...WILL HAVE TO MONITOR SOUTHERN PORTION OF CWA BECAUSE OF HEAVY RAIN THERE YESTERDAY. GUIDANCE INDICATED WINDS SHIFTING TO WEST MIDDAY FRIDAY. BY SATURDAY PRECIP SHOULD BE TO OUR SOUTH AND EAST WITH SOME CLEARING. A DISTURBANCE MAY EFFECT SOUTHEASTERN ZONES ON SUNDAY AND MONDAY BUT REST OF CWA SHOULD REMAIN DRY. SEASONABLE TEMPERATURES CAN BE EXPECTED INTO NEXT WEEK WITH GENERALLY DRY CONDITIONS AS HIGH BUILDS INTO AREA. JMP PIT 65 77 60 75 / 60 30 30 0 HLG 65 77 59 75 / 60 40 30 0 MGW 65 79 60 75 / 60 40 30 10 ZZV 65 75 57 77 / 70 40 30 0 PHD 64 74 56 75 / 70 30 30 0 FKL 63 73 56 71 / 70 40 30 0 DUJ 62 71 57 70 / 60 50 30 0 LBE 65 77 59 74 / 60 30 20 0 BTP 65 76 59 74 / 70 40 30 0 IDI 63 74 58 72 / 50 40 30 10 ODM 58 73 54 66 / 50 50 30 20 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>049...OHZ057>058...OHZ068. PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THURSDAY FOR ZONES PAZ007...PAZ013. &WV...NONE.
In the hours before
Special weather statement, Jun 21, 3:50 PM EDT, 3 hours 39 minutes before
OHZ039>041-048-049-057-058-068-PAZ007-013-220200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT THU JUN 21 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... LAWRENCE MERCER IN OHIO... CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON MUSKINGUM NOBLE TUSCARAWAS
Local storm report, Jun 21, 6:38 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
638 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 5 N CAMBRIDGE OH WIND DAMAGE
06/21/01 GUERNSEY LARGE TREE BRANCHES DOWN
REPORTED BY SKYWARN
SPOTTERS
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.